Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 50, NWS Norman, OK

March 30, 2016Lincoln County, Oklahoma County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Mar 30, 2016, 6:04 PM CDT for Lincoln County, Oklahoma County, Oklahoma. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2016, 6:04 PM CDT (23:04 UTC)
Expired
Mar 30, 2016, 6:45 PM CDT
In force
41 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Lincoln County, OK, Oklahoma County, OK

The radar

The Norman radar (KTLX), 38 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 6:10 PM CDTHAIL 1.754 Se Carney, OK
Mar 30, 6:40 PM CDTHAIL 14 Se Chandler, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 1:50 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 328 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
571 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
612 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
328 m²/s²
0-3 km storm-relative helicity
351 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

859 
WUUS54 KOUN 302304
SVROUN
OKC081-109-302345-
/O.NEW.KOUN.SV.W.0050.160330T2304Z-160330T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
604 PM CDT WED MAR 30 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL OKLAHOMA COUNTY IN CENTRAL OKLAHOMA...
  LINCOLN COUNTY IN CENTRAL OKLAHOMA...

* UNTIL 645 PM CDT

* AT 603 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR WARWICK TO 4 MILES SOUTH OF WELLSTON TO 7 MILES
  SOUTHEAST OF LUTHER TO 3 MILES NORTHWEST OF HARRAH...MOVING EAST AT
  35 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CHANDLER...CHOCTAW...HARRAH...JONES...STROUD...PRAGUE...MEEKER...
  DAVENPORT...WELLSTON...SPARKS...WARWICK...KENDRICK...AVERY AND PARKLAND.

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 150 AND 182.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3546 9725 3557 9725 3566 9717 3574 9712
      3594 9662 3547 9663
TIME...MOT...LOC 2303Z 254DEG 29KT 3571 9702 3562 9705 3556 9714 3553
9720

HAIL...1.25IN
WIND...60MPH
 
$$

KURTZ
3 follow-up statements
210 
WWUS54 KOUN 302312
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
612 PM CDT WED MAR 30 2016

OKC109-302321-
/O.CAN.KOUN.SV.W.0050.000000T0000Z-160330T2345Z/
OKLAHOMA OK-
612 PM CDT WED MAR 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OKLAHOMA COUNTY
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3548 9714 3563 9714 3576 9707 3594 9662
      3547 9663
TIME...MOT...LOC 2311Z 247DEG 35KT 3575 9695 3565 9698 3557 9707 3552
9712

$$

OKC081-302345-
/O.CON.KOUN.SV.W.0050.000000T0000Z-160330T2345Z/
LINCOLN OK-
612 PM CDT WED MAR 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR LINCOLN COUNTY...

AT 611 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHEAST OF CARNEY TO NEAR WARWICK TO 8 MILES
SOUTH OF WELLSTON TO 3 MILES NORTHEAST OF HARRAH...MOVING EAST AT 40
MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHANDLER...STROUD...PRAGUE...MEEKER...DAVENPORT...WELLSTON...SPARKS...
WARWICK...KENDRICK...AVERY AND PARKLAND.

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 153 AND 182.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3548 9714 3563 9714 3576 9707 3594 9662
      3547 9663
TIME...MOT...LOC 2311Z 247DEG 35KT 3575 9695 3565 9698 3557 9707 3552
9712

HAIL...1.25IN
WIND...60MPH
 
$$

KURTZ
766 
WWUS54 KOUN 302321
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
621 PM CDT WED MAR 30 2016

OKC081-302345-
/O.CON.KOUN.SV.W.0050.000000T0000Z-160330T2345Z/
LINCOLN OK-
621 PM CDT WED MAR 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CENTRAL LINCOLN COUNTY...

AT 620 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTHWEST OF KENDRICK TO 3 MILES SOUTHWEST OF
CHANDLER TO 6 MILES SOUTH OF WARWICK TO 6 MILES NORTHEAST OF HARRAH...
MOVING EAST AT 35 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHANDLER...STROUD...PRAGUE...MEEKER...DAVENPORT...SPARKS...WARWICK...
KENDRICK...AVERY AND PARKLAND.

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 158 AND 182.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3553 9706 3561 9707 3578 9700 3594 9662
      3547 9663
TIME...MOT...LOC 2320Z 254DEG 32KT 3576 9683 3567 9691 3559 9698 3554
9705

HAIL...1.50IN
WIND...60MPH
 
$$

SIX
683 
WWUS54 KOUN 302336
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
636 PM CDT WED MAR 30 2016

OKC081-302345-
/O.CON.KOUN.SV.W.0050.000000T0000Z-160330T2345Z/
LINCOLN OK-
636 PM CDT WED MAR 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN LINCOLN COUNTY...

AT 635 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CHANDLER TO 3 MILES WEST OF SPARKS...MOVING EAST
AT 45 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHANDLER...STROUD...DAVENPORT...SPARKS AND KENDRICK. 

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 166 AND 182.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3557 9692 3564 9692 3576 9691 3582 9662
      3556 9663 3550 9663
TIME...MOT...LOC 2335Z 255DEG 40KT 3571 9685 3566 9684 3560 9687 

HAIL...1.50IN
WIND...60MPH
 
$$

KURTZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 12:37 PM CDT, 5 hours 27 minutes earlier.

Area forecast discussion, Mar 30, 12:37 PM CDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1237 PM CDT WED MAR 30 2016

.DISCUSSION...
FIRE WEATHER AND 30/18Z AVIATION DISCUSSIONS FOLLOW...

&&

.FIRE WEATHER...
A RED FLAG WARNING REMAINS VALID FOR WESTERN OKLAHOMA AND PORTIONS
OF WESTERN NORTH TEXAS THROUGH THIS EVENING. RAPID SCAN SATELLITE
OPERATIONS ARE BEING UTILIZED TO MONITOR FOR NEW FIRE IGNITIONS.

CRITICALLY DRY AIR IS BEGINNING TO SPREAD THROUGH THE OKLAHOMA
PANHANDLE AND TOWARD WESTERN OKLAHOMA AT THIS TIME. FIRE CONDITIONS
WILL DETERIORATE WEST OF THE DRYLINE THROUGHOUT THE AFTERNOON.
THE MOST FIRE EFFECTIVE CONDITIONS WILL OCCUR BETWEEN
APPROXIMATELY 3-7 PM...WHEN RH/WIND COMBINATIONS WILL APPROACH
AND/OR LOCALLY EXCEED EXTREMELY CRITICAL THRESHOLDS...ESPECIALLY
OVER WESTERN NORTH TEXAS AND SOUTHWESTERN OKLAHOMA. IT IS
IMPORTANT TO NOTE CONDITIONS WILL NOT BE AS SEVERE AS LAST
WEEK...BUT POSITIVE EFFECTS OF THE WEEKEND MOISTURE HAVE BEEN
MITIGATED IN FINE FUELS AND A FAVORABLE MESOSCALE PATTERN FOR FIRE
IS IDENTIFIED WITH A LOW LEVEL THERMAL RIDGE JUST WEST OF THE
DRYLINE BEING OVERSPREAD BY STRONGER WINDS ALOFT. PRIMARY CONCERN
WILL BE FOR MAINTAINING THE REPORTED 95 PERCENT CONTAINMENT OF THE
ANDERSON CREEK FIRE GIVEN TODAY/S CRITICAL WEATHER...AND
MONITORING FOR NEWLY DETECTED FIRE STARTS.

LINDLEY

&&

.AVIATION...30/18Z TAF ISSUANCE...
MVFR CONDITIONS AND VCTS CONTINUE TO BE THE PRIMARY CONCERNS FOR
AVIATORS ACROSS CENTRAL OKLAHOMA. EXPECT MVFR CONDITIONS TO
PERSIST FOR AIRFIELDS ACROSS CENTRAL AND INTO SOUTHWESTERN
OKLAHOMA AND PORTIONS OF WESTERN NORTH TEXAS. VIS SAT AND OBS SHOW
SOME IMPROVEMENT TO CEILINGS... BUT CLOUDS HAVE BEEN SLOW TO MOVE
EAST. THUNDERSTORMS CURRENTLY AND ADDITIONAL DEVELOPMENT THIS
AFTERNOON WILL LIKELY IMPACT AIRFIELDS ACROSS SOUTHWESTERN
OKLAHOMA AND CENTRAL OKLAHOMA AND NORTHERN TEXAS. STRONG SOUTHWEST
WINDS THIS AFTERNOON... GUSTING 30 TO 35 KTS ACROSS WESTERN
OKLAHOMA... WILL IMPACT WESTERN AIRFIELDS. WINDS OVERALL WILL
REMAIN BREEZY OUT OF THE SOUTHWEST BEFORE SHIFTING TO THE
WEST/NORTHWEST LATE IN THE PERIOD.

KURTZ

&&

.PREV DISCUSSION... /ISSUED 1152 AM CDT WED MAR 30 2016/

DISCUSSION...
PRIMARY FORECAST FOCUS IS ON THE EVOLVING CONVECTIVE AND FIRE
WEATHER CONCERNS TODAY/TONIGHT.

CURRENTLY... I/VE STARTED... STOPPED... AND RE-WROTE THIS AFD
SEVERAL TIMES IN THE LAST HOUR... SO YES... IT/S A MESSY CONVECTIVE
SET UP TODAY. SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO
DEVELOP ACROSS PORTIONS OF CENTRAL AND EASTERN OKLAHOMA. FROM 16Z
SFC ANALYSIS... CONVERGENCE OF SFC WINDS AND HIGHER DEW POINTS...
MID TO UPPER 60S... HAVE POOLED ALONG A SUBTLE 850/700MB FRONT
ACROSS THE REGION. EXPECT THIS ACTIVITY TO CONTINUE AND PUSH
EASTWARD THROUGH THE EARLY AFTERNOON HOURS. SEVERE CHANCES FROM THIS
ACTIVITY WILL BE FOCUSED ON HAIL... WITH 1 TO 1 AND HALF INCH HAIL
EXPECTED WITH THE STRONGEST UPDRAFTS. BIG DISCUSSION IN THE OFFICE
AT THE MOMENT IS THE THOUGHT THAT THIS MAY BE THE EVENT FOR TODAY...
AS THIS DEVELOPMENT WILL HAVE SOME... POSSIBLY MODERATE IMPACT... ON
ANY DEVELOPMENT ALONG THE DRY LINE THIS AFTERNOON. WITH THAT IN
MIND... THE EXPERIMENTAL HRRR HAS DONE WELL OVER ITS LAST THREE RUNS
WITH THIS INITIAL CONVECTION AND WE/LL HAVE TO KEEP AN EYE ON IT
INTO THE AFTERNOON. I/LL TOUCH MORE ON THAT BELOW.

FIRST... DON/T FORGET FIRE WEATHER... IMPRESSIVE DEW POINTS UP
STREAM IN SOUTHEASTERN COLORADO/NORTHEASTERN NEW MEXICO... SINGLE
DIGITS TO TEENS... WILL CONTINUE TO ADVECT EASTWARD AS THE DRY LINE
CONTINUES TO DEVELOP JUST OFF THE LLANO ESTACADO IN THE EASTERN
PANHANDLES. AS THE DRY LINE SURGES EAST THROUGH 1 TO 3 PM ACROSS
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... RH VALUES WILL TANK INTO
THE LOW TO MID TEENS... WHILE ALREADY BREEZY S/SW WINDS INCREASE...
BECOMING MORE W/SW WITH GUSTS APPROACHING 30 TO 40 MPH THROUGH
THE AFTERNOON. CRITICAL TO EXTREME FIRE WEATHER CONDITIONS WILL
PERSIST THROUGH SUNSET. AT PRESENT TIME... DO NOT PLAN ON MAKING
ANY CHANGES TO THE GOING RED FLAG WARNING IN EFFECT WITH THE
AFTERNOON FORECAST ISSUANCE.

STRONG TO SEVERE STORMS THROUGH THE AFTERNOON... AS MENTIONED
ABOVE... 16Z SFC ANALYSIS REVEALS THE SFC TROUGH/ASSOCIATED BOUNDARY
EXTENDS FROM CENTRAL KANSAS INTO NORTHWESTERN OKLAHOMA AND SOUTHWEST
INTO THE TEXAS PANHANDLE. WITH THE PUSH OF THIS BOUNDARY... CLOUD
COVER CONTINUES TO BREAK ALONG/AHEAD OF THE BOUNDARY... BUT
DISSIPATION IS SLOW... HAVE SEEN A FEW BREAKS AT THE OFFICE... AND
ON VIS... SO EXPECT THIS TREND TO CONTINUE THROUGH THE EARLY
AFTERNOON AS THE CURRENT/INITIAL CONVECTION PUSHES EAST. COULD SEE A
SHORT BREAK IN ACTIVITY ACROSS CENTRAL OKLAHOMA BEFORE THE DRY LINE
MAKES ITS SURGE INTO CENTRAL OKLAHOMA THROUGH 2 TO 4 PM.
LATEST EXPERIMENTAL HRRR... 30/13Z HAS COME IN MORE AGGRESSIVE WITH
OVERALL COVERAGE OF CONVECTION... AROUND 19 TO 20Z. THIS IS STILL
A MESSY CONVECTIVE SETUP... HOW THE ATMOSPHERE REBOUNDS FROM EARLY
CONVECTION WILL PLAY A VITAL ROLE THIS AFTERNOON. STILL... WITH
SIGNIFICANT SFC DEW POINTS... IN THE MID TO UPPER 60S APPROACHING
70... SBCAPE VALUES WILL POOL AHEAD OF THE DRY LINE IN THE 1500 TO
3000 J/KG RANGE. DEEP LAYER SHEAR SUGGESTS SUPPORT FOR DAMAGING
HAIL... UP TO GOLF BALLS... POSSIBLY LARGER... NEAR TENNIS BALLS.
AS FOR TORNADO POTENTIAL... LOW LEVEL SHEAR AND SFC WINDS ARE NOT
OVERLY IMPRESSIVE... 0-1 KM AND 0-3 KM HELICITIES ARE WEAK AS THE
DRY LINE PUSHES THROUGH CENTRAL OKLAHOMA THIS AFTERNOON... WITH
VALUES OF 0-1 KM HELICITY ONLY 50 TO 120 S2/H2. HOWEVER... WITH
LOWER LCLS AND STRONG UPDRAFT DEVELOPMENT... A TORNADO OR TWO
CANNOT BE RULED OUT. NOW... AS WE MOVE INTO THE AFTERNOON... THE
CHANCE FOR DAMAGING HAIL AND MORE ORGANIZED CONVECTION LOOKS TO
DEVELOP OVER SOUTH CENTRAL/SOUTHEASTERN OKLAHOMA. AFTER SUNSET...
THE LLJ WILL INCREASE AS THE H500 SHORT WAVE BEGINS TO SWING EAST
OFF THE HIGH PLAINS... INCREASING CONVECTIVE DEVELOPMENT ACROSS
SOUTHEASTERN OKLAHOMA... LIKELY EAST OF OUR CWA IN TULSA AND
SHREVEPORT/S AREAS. JUST A QUICK LOOK... BUT 0-1KM COMPUTED CAPE
AND 0-3KM SHEAR COMPARED TO CORFIDI VECTORS... A DECENT MCS WILL
LIKELY DEVELOP ACROSS THE NORTHERN PORTIONS OF THE ARKLATEX
TOWARDS THE OUACHITAS AND SOUTHERN OZARKS.

LATER AFDS ISSUED THIS AFTERNOON WILL CONTINUE TO FOCUS ON TODAY AND
TONIGHT.

KURTZ

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  47  67  40  61 /  10   0   0   0
HOBART OK         44  68  37  61 /   0   0   0   0
WICHITA FALLS TX  46  70  42  61 /  10   0   0  10
GAGE OK           39  64  33  60 /   0   0   0   0
PONCA CITY OK     44  65  37  60 /  20   0   0   0
DURANT OK         54  70  44  61 /  40  10   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR OKZ004>006-
     009>011-014>016-021-022-033>037.

TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR TXZ083>085-087-
     088.

&&

09/04
Hazardous weather outlook, Mar 30, 12:00 PM CDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT WED MAR 30 2016

OKZ004>048-050>052-TXZ083>090-311700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT WED MAR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN
NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.THUNDERSTORMS...
THERE IS AN ENHANCED RISK OF SEVERE STORMS TODAY IN LOCATIONS
EAST OF DURANT AND ATOKA. THERE IS A SLIGHT RISK OF SEVERE STORMS
EAST OF A LINE FROM SEYMOUR...FREDERICK...WATONGA AND WAKITA.

.DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS CENTRAL
OKLAHOMA THROUGH EARLY AFTERNOON. LARGE HAIL WILL BE THE PRIMARY
THREAT WITH THESE STORMS. ADDITIONAL THUNDERSTORM DEVELOPMENT
LATER THIS AFTERNOON IS EXPECTED TO BE ISOLATED...FORMING NEAR OR
JUST WEST OF I-35. THE PRIMARY THREAT FROM THE LATE AFTERNOON AND
EARLY EVENING STORMS WILL BE LARGE AND DAMAGING HAIL...POSSIBLY UP
TO THE SIZE OF TENNIS BALLS. DAMAGING WIND GUSTS AROUND 70 MPH MAY
ALSO ACCOMPANY THE STRONGER STORMS. THE TORNADO THREAT WILL BE
LOW.

.FIRE WEATHER...
EXTREME FIRE DANGER IS FORECAST THIS AFTERNOON FOR FAR SOUTHWEST
OKLAHOMA AND ADJACENT PARTS OF NORTHERN TEXAS. CRITICAL FIRE
DANGER WILL EXTEND FARTHER EAST AND INCLUDE AREAS WEST OF
CHEROKEE...WEATHERFORD...HOBART...AND SEYMOUR TEXAS. ALL OUTDOOR
BURNING AND OTHER ACTIVITIES THAT COULD LEAD TO FIRES SHOULD BE
AVOIDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

.FIRE WEATHER...
AN ELEVATED FIRE DANGER WILL EXIST MOST AFTERNOONS FROM THURSDAY
THROUGH EARLY NEXT WEEK...ESPECIALLY ACROSS WESTERN OKLAHOMA.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Mar 30, 5:15 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
515 PM CDT WED MAR 30 2016

OKZ025-029-302245-
OKLAHOMA OK-CLEVELAND OK-
515 PM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OKLAHOMA AND
NORTHWESTERN CLEVELAND COUNTIES UNTIL 545 PM CDT...

AT 513 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHWESTERN
OKLAHOMA CITY...MOVING NORTHEAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
OKLAHOMA CITY...SOUTHERN EDMOND...MOORE...MIDWEST CITY...DEL CITY...
CHOCTAW...SPENCER...JONES...NICOMA PARK...VALLEY BROOK...TINKER AIR FORCE
BASE...FOREST PARK...LAKE ALUMA...SMITH VILLAGE...WILL ROGERS AIRPORT...
THE FAIRGROUNDS AND THE CAPITOL.

LAT...LON 3544 9722 3531 9761 3537 9767 3541 9767
      3564 9741 3556 9728
TIME...MOT...LOC 2213Z 236DEG 32KT 3538 9760

KURTZ
Special weather statement, Mar 30, 5:27 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
527 PM CDT WED MAR 30 2016

OKZ020-026-302300-
LINCOLN OK-PAYNE OK-
527 PM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LINCOLN AND EASTERN
PAYNE COUNTIES UNTIL 600 PM CDT...

AT 526 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
5 MILES NORTHEAST OF RIPLEY TO 4 MILES NORTH OF TRYON...MOVING
NORTHEAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
CUSHING...YALE...TRYON...RIPLEY...AGRA...QUAY...AVERY AND INGALLS.

LAT...LON 3586 9705 3613 9696 3620 9682 3616 9682
      3616 9662 3589 9662
TIME...MOT...LOC 2226Z 231DEG 31KT 3608 9686 3594 9695

KURTZ
Special weather statement, Mar 30, 5:28 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
528 PM CDT WED MAR 30 2016

OKZ019-020-026-302300-
LOGAN OK-LINCOLN OK-PAYNE OK-
528 PM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOGAN...NORTHWESTERN
LINCOLN AND SOUTH CENTRAL PAYNE COUNTIES UNTIL 600 PM CDT...

AT 527 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FALLIS...
MOVING NORTHEAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
PERKINS...CARNEY...TRYON...AGRA...FALLIS AND PARKLAND.

LAT...LON 3571 9711 3579 9725 3601 9701 3597 9687
      3586 9680
TIME...MOT...LOC 2227Z 231DEG 31KT 3579 9713

KURTZ
Special weather statement, Mar 30, 5:36 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
536 PM CDT WED MAR 30 2016

OKZ019-025-026-302300-
OKLAHOMA OK-LOGAN OK-LINCOLN OK-
536 PM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OKLAHOMA...SOUTHEASTERN
LOGAN AND SOUTHWESTERN LINCOLN COUNTIES UNTIL 600 PM CDT...

AT 534 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NICOMA PARK...
MOVING NORTHEAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
OKLAHOMA CITY...SOUTHEASTERN EDMOND...MIDWEST CITY...DEL CITY...CHOCTAW...
HARRAH...SPENCER...JONES...NICOMA PARK...LUTHER...WELLSTON...WARWICK...
TINKER AIR FORCE BASE...FOREST PARK...LAKE ALUMA AND SMITH VILLAGE.

LAT...LON 3540 9738 3544 9755 3576 9719 3571 9700
      3557 9690
TIME...MOT...LOC 2234Z 233DEG 26KT 3550 9733

KURTZ
Special weather statement, Mar 30, 5:57 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
557 PM CDT WED MAR 30 2016

OKZ020-026-302330-
LINCOLN OK-PAYNE OK-
557 PM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN AND
SOUTHEASTERN PAYNE COUNTIES UNTIL 630 PM CDT...

AT 552 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR AGRA...MOVING
NORTHEAST AT 45 MPH. OTHER STRONG STORMS WERE LOCATED SOUTH OF QUAY
AND YALE.

HAZARDS INCLUDE...
HAIL UP DIME SIZE...
WIND GUSTS TO 40 TO 50 MPH...

LAT...LON 3579 9692 3593 9704 3616 9676 3616 9662
      3594 9662
TIME...MOT...LOC 2252Z 232DEG 39KT 3591 9690
Special weather statement, Mar 30, 5:58 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
558 PM CDT WED MAR 30 2016

OKZ025-026-302330-
OKLAHOMA OK-LINCOLN OK-
558 PM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OKLAHOMA AND CENTRAL
LINCOLN COUNTIES UNTIL 630 PM CDT...

AT 556 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR WELLSTON TO 5 MILES SOUTHEAST OF LUTHER TO 3 MILES NORTHEAST OF
CHOCTAW...MOVING NORTHEAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
MIDWEST CITY...CHANDLER...CHOCTAW...HARRAH...JONES...STROUD...NICOMA PARK...
LUTHER...MEEKER...DAVENPORT...WELLSTON...SPARKS...WARWICK...KENDRICK...AVERY
AND PARKLAND.

LAT...LON 3593 9665 3566 9667 3549 9678 3546 9734
      3558 9725 3569 9715
TIME...MOT...LOC 2256Z 242DEG 29KT 3570 9707 3560 9713 3552 9722

KURTZ

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 3:33 AM CDTRed Flag WarningOUNAlfalfa, Beckham, Custer, Dewey, Ellis, Greer and 10 more17 hr
Mar 30, 9:19 AM CDTSpecial Weather StatementOUNCoal26 min
Mar 30, 9:36 AM CDTSpecial Weather StatementOUNCoal, Marshall39 min
Mar 30, 11:00 AM CDTSpecial Weather StatementOUNLincoln, Oklahoma30 min
Mar 30, 11:06 AM CDTSpecial Weather StatementOUNAtoka24 min
Mar 30, 11:16 AM CDTSevere Thunderstorm WarningOUNLincoln, Oklahoma44 min
Mar 30, 11:21 AM CDTSevere Thunderstorm WarningOUNPayne24 min
Mar 30, 11:23 AM CDTSevere Thunderstorm WarningOUNCleveland, Garvin, Grady, McClain52 min
Mar 30, 12:07 PM CDTSevere Thunderstorm WarningOUNCleveland, Garvin, McClain, Pottawatomie38 min
Mar 30, 12:09 PM CDTSpecial Weather StatementOUNLincoln21 min
Mar 30, 12:43 PM CDTSpecial Weather StatementOUNLincoln32 min
Mar 30, 12:48 PM CDTSpecial Weather StatementOUNPottawatomie27 min
Mar 30, 12:54 PM CDTSevere Thunderstorm WarningOUNSeminole34 min
Mar 30, 1:00 PM CDTSpecial Weather StatementOUNPottawatomie15 min
Mar 30, 1:02 PM CDTSpecial Weather StatementOUNSeminole28 min
Mar 30, 1:14 PM CDTSevere Thunderstorm WarningOUNHughes, Seminole31 min
Mar 30, 1:14 PM CDTSevere Thunderstorm WarningOUNHughes, Seminole31 min
Mar 30, 1:25 PM CDTSpecial Weather StatementOUNGarfield35 min
Mar 30, 1:32 PM CDTSpecial Weather StatementOUNCanadian28 min
Mar 30, 1:51 PM CDTSpecial Weather StatementOUNKay24 min
Mar 30, 2:04 PM CDTSpecial Weather StatementOUNLogan26 min
Mar 30, 2:06 PM CDTSpecial Weather StatementOUNKay, Noble24 min
Mar 30, 2:08 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher, Logan, Oklahoma27 min
Mar 30, 2:16 PM CDTSevere Thunderstorm WarningOUNKay20 min
Mar 30, 2:24 PM CDTSpecial Weather StatementOUNSeminole36 min
Mar 30, 2:31 PM CDTSpecial Weather StatementOUNNoble29 min
Mar 30, 2:33 PM CDTSevere Thunderstorm WarningOUNKay, Noble42 min
Mar 30, 3:03 PM CDTSpecial Weather StatementOUNCarter27 min
Mar 30, 3:04 PM CDTSpecial Weather StatementOUNBryan26 min
Mar 30, 3:07 PM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Stephens23 min
Mar 30, 3:13 PM CDTSevere Thunderstorm WarningOUNJefferson47 min
Mar 30, 3:18 PM CDTSpecial Weather StatementOUNNoble27 min
Mar 30, 3:30 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Murray, Stephens45 min
Mar 30, 3:38 PM CDTSpecial Weather StatementOUNKay37 min
Mar 30, 3:57 PM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Stephens36 min
Mar 30, 4:10 PM CDTSpecial Weather StatementOUNCarter, Murray50 min
Mar 30, 4:13 PM CDTSevere Thunderstorm WarningOUNGarvin, Murray, Pontotoc47 min
Mar 30, 4:21 PM CDTSpecial Weather StatementOUNAtoka24 min
Mar 30, 4:33 PM CDTSevere Thunderstorm WarningOUNKay42 min
Mar 30, 4:52 PM CDTSpecial Weather StatementOUNMurray, Pontotoc38 min
Mar 30, 4:55 PM CDTSpecial Weather StatementOUNCotton35 min
Mar 30, 5:12 PM CDTSevere Thunderstorm WarningOUNKay33 min
Mar 30, 5:15 PM CDTSpecial Weather StatementOUNOklahoma30 min
Mar 30, 5:24 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Murray, Pontotoc35 min
Mar 30, 5:27 PM CDTSpecial Weather StatementOUNPayne33 min
Mar 30, 5:28 PM CDTSpecial Weather StatementOUNLincoln32 min
Mar 30, 5:36 PM CDTSpecial Weather StatementOUNOklahoma24 min
Mar 30, 5:57 PM CDTSpecial Weather StatementOUNPayne33 min
Mar 30, 5:58 PM CDTSpecial Weather StatementOUNLincoln32 min
Mar 30, 6:38 PM CDTSevere Thunderstorm WarningOUNLincoln37 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.